Originally Posted by midwest1
No, the medication would not have made you either hypo nor hyperT. The reason it is not recommended for those who are hyper is because it can raise the heart rate and/or blood pressure, which would be extremely dangerous for someone already prone to those effects from the hyperT.
The thyroid disease warning on most drugs pertains mainly to hypERthyroidism - and to untreated hyperthyroidism, at that - because of the exacerbative effects those drugs can have on heart rate and blood pressure... Not because they inherently cause excessive thyroid hormone per se.
The thing is... For people who take Armour, their TSH is usually never within the normal lab range. For the vast majority of Armour-takers, the dose cannot be optimal without their TSH being suppressed. Did you feel well when your TSH was in the "normal" range? That would represent severe undertreatment for me.
Thank you, I now understand why hyperthyroidism is on the warning label of Flexeril.
As far as my TSH levels on Armour, while in the normal range I always felt fine (6 years), I even felt okay when I became hyper, a little more anxious but I attribute that to severe stress I was under. I have been on a 1/2 of a .025mg dose of Levothyroxine for 8 weeks now and have never felt worse. My TSH is still .03 (it was
.01 in June) and I now have severe arm pains that never go away and headaches that were constant for 4 weeks and now come and go. The arm pains are the reason I was checking into Flexeril becuase Ibuprofen doesn't help the pain anymore.